2018, 12: 9-16. doi: 10.3934/jmd.2018002

Values of random polynomials at integer points

1. 

Department of Mathematics, University of Washington, Box 354350, Seattle, WA 98195, USA

2. 

Department of Mathematics, Yale University, Box 208283, New Haven, CT 06520, USA

Received  April 12, 2017 Revised  November 10, 2017 Published  February 2018

Fund Project: This material is based upon work while both authors were in residence at the Mathematical Sciences Research Institute in Berkeley, California during the Spring 2015 semester, supported by the National Science Foundation Grant DMS 0932078 000.
JSA: Partially supported by NSF CAREER grant DMS 1559860, NSF grant DMS 1069153, and grants DMS 1107452,1107263,1107367 "RNMS: GEometric structures And Representation varieties (the GEAR Network)".
GAM: Supported by NSF grant DMS 1265695.

Using classical results of Rogers [12, Theorem 1] bounding the L2-norm of Siegel transforms, we give bounds on the heights of approximate integral solutions of quadratic equations and error terms in the quantitative Oppenheim theorem of Eskin-Margulis-Mozes [6] for almost every quadratic form. Further applications yield quantitative information on the distribution of values of random polynomials at integral points.

Citation: Jayadev S. Athreya, Gregory A. Margulis. Values of random polynomials at integer points. Journal of Modern Dynamics, 2018, 12: 9-16. doi: 10.3934/jmd.2018002
References:
[1]

J. S. Athreya, Random affine lattices, Contemp. Math., 639 (2015), 160-174.   Google Scholar

[2]

J. S. Athreya and G. A. Margulis, Logarithm laws for unipotent flows. I, J. Mod. Dyn., 3 (2009), 359-378.  doi: 10.3934/jmd.2009.3.359.  Google Scholar

[3]

J. N. Bernstein, Analytic continuation of generalized functions with respect to a parameter, Funkcional. Anal. i Priložen., 6 (1972), 26-40.   Google Scholar

[4]

J. Bourgain, A quantitative Oppenheim theorem for generic diagonal quadratic forms, Israel J. Math., 215 (2016), 503-512.  doi: 10.1007/s11856-016-1385-7.  Google Scholar

[5]

A. Chambert-Loir and Y. Tschinkel, Igusa integrals and volume asymptotics in analytic and adelic geometry, Confluentes Math., 2 (2010), 351-429.  doi: 10.1142/S1793744210000223.  Google Scholar

[6]

A. EskinG. Margulis and S. Mozes, Upper bounds and asymptotics in a quantitative version of the Oppenheim conjecture, Ann. of Math., 147 (1998), 93-141.  doi: 10.2307/120984.  Google Scholar

[7]

A. EskinG. Margulis and S. Mozes, Quadratic forms of signature (2, 2) and eigenvalue spacings on rectangular 2-tori, Ann. of Math., 161 (2005), 679-725.  doi: 10.4007/annals.2005.161.679.  Google Scholar

[8]

A. Ghosh, A. Gorodnik and A. Nevo, Optimal density for values of generic polynomial maps, arXiv:1801.01027, 2018. Google Scholar

[9]

A. Ghosh and D. Kelmer, A quantitative Oppenheim theorem for generic ternary quadratic forms, J. Mod. Dyn., 12 (2018), 1-12.  doi: 10.3934/jmd.2018001.  Google Scholar

[10]

G. Margulis, Formes quadratiques indéfinies et flots unipotents sur les spaces homogénes, C. R. Acad. Sci. Paris Ser. I, 304 (1987), 249-253.   Google Scholar

[11]

A. Oppenheim, The minima of indefinite quaternary quadratic forms, Proc. Nat. Acad. Sci. U.S.A., 15 (1929), 724-727.   Google Scholar

[12]

C. A. Rogers, The number of lattice points in a set, Proc. London Math. Soc., 6 (1956), 305-320.   Google Scholar

[13]

W. Schmidt, A metrical theorem in geometry of numbers, Trans. Amer. Math. Soc., 95 (1960), 516-529.  doi: 10.1090/S0002-9947-1960-0117222-9.  Google Scholar

[14]

C. L. Siegel, A mean value theorem in geometry of numbers, Ann. Math., 46 (1945), 340-347.  doi: 10.2307/1969027.  Google Scholar

[15]

J. M. VanderKam, Values at integers of homogeneous polynomials, Duke Math. J., 97 (1999), 379-412.  doi: 10.1215/S0012-7094-99-09716-8.  Google Scholar

show all references

References:
[1]

J. S. Athreya, Random affine lattices, Contemp. Math., 639 (2015), 160-174.   Google Scholar

[2]

J. S. Athreya and G. A. Margulis, Logarithm laws for unipotent flows. I, J. Mod. Dyn., 3 (2009), 359-378.  doi: 10.3934/jmd.2009.3.359.  Google Scholar

[3]

J. N. Bernstein, Analytic continuation of generalized functions with respect to a parameter, Funkcional. Anal. i Priložen., 6 (1972), 26-40.   Google Scholar

[4]

J. Bourgain, A quantitative Oppenheim theorem for generic diagonal quadratic forms, Israel J. Math., 215 (2016), 503-512.  doi: 10.1007/s11856-016-1385-7.  Google Scholar

[5]

A. Chambert-Loir and Y. Tschinkel, Igusa integrals and volume asymptotics in analytic and adelic geometry, Confluentes Math., 2 (2010), 351-429.  doi: 10.1142/S1793744210000223.  Google Scholar

[6]

A. EskinG. Margulis and S. Mozes, Upper bounds and asymptotics in a quantitative version of the Oppenheim conjecture, Ann. of Math., 147 (1998), 93-141.  doi: 10.2307/120984.  Google Scholar

[7]

A. EskinG. Margulis and S. Mozes, Quadratic forms of signature (2, 2) and eigenvalue spacings on rectangular 2-tori, Ann. of Math., 161 (2005), 679-725.  doi: 10.4007/annals.2005.161.679.  Google Scholar

[8]

A. Ghosh, A. Gorodnik and A. Nevo, Optimal density for values of generic polynomial maps, arXiv:1801.01027, 2018. Google Scholar

[9]

A. Ghosh and D. Kelmer, A quantitative Oppenheim theorem for generic ternary quadratic forms, J. Mod. Dyn., 12 (2018), 1-12.  doi: 10.3934/jmd.2018001.  Google Scholar

[10]

G. Margulis, Formes quadratiques indéfinies et flots unipotents sur les spaces homogénes, C. R. Acad. Sci. Paris Ser. I, 304 (1987), 249-253.   Google Scholar

[11]

A. Oppenheim, The minima of indefinite quaternary quadratic forms, Proc. Nat. Acad. Sci. U.S.A., 15 (1929), 724-727.   Google Scholar

[12]

C. A. Rogers, The number of lattice points in a set, Proc. London Math. Soc., 6 (1956), 305-320.   Google Scholar

[13]

W. Schmidt, A metrical theorem in geometry of numbers, Trans. Amer. Math. Soc., 95 (1960), 516-529.  doi: 10.1090/S0002-9947-1960-0117222-9.  Google Scholar

[14]

C. L. Siegel, A mean value theorem in geometry of numbers, Ann. Math., 46 (1945), 340-347.  doi: 10.2307/1969027.  Google Scholar

[15]

J. M. VanderKam, Values at integers of homogeneous polynomials, Duke Math. J., 97 (1999), 379-412.  doi: 10.1215/S0012-7094-99-09716-8.  Google Scholar

[1]

Huy Dinh, Harbir Antil, Yanlai Chen, Elena Cherkaev, Akil Narayan. Model reduction for fractional elliptic problems using Kato's formula. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021004

[2]

Dmitry Treschev. Travelling waves in FPU lattices. Discrete & Continuous Dynamical Systems, 2004, 11 (4) : 867-880. doi: 10.3934/dcds.2004.11.867

[3]

Kai Cai, Guangyue Han. An optimization approach to the Langberg-Médard multiple unicast conjecture. Advances in Mathematics of Communications, 2021  doi: 10.3934/amc.2021001

[4]

Jérôme Ducoat, Frédérique Oggier. On skew polynomial codes and lattices from quotients of cyclic division algebras. Advances in Mathematics of Communications, 2016, 10 (1) : 79-94. doi: 10.3934/amc.2016.10.79

[5]

Changjun Yu, Lei Yuan, Shuxuan Su. A new gradient computational formula for optimal control problems with time-delay. Journal of Industrial & Management Optimization, 2021  doi: 10.3934/jimo.2021076

[6]

Scott Schmieding, Rodrigo Treviño. Random substitution tilings and deviation phenomena. Discrete & Continuous Dynamical Systems, 2021, 41 (8) : 3869-3902. doi: 10.3934/dcds.2021020

[7]

Guillaume Bal, Wenjia Jing. Homogenization and corrector theory for linear transport in random media. Discrete & Continuous Dynamical Systems, 2010, 28 (4) : 1311-1343. doi: 10.3934/dcds.2010.28.1311

[8]

Skyler Simmons. Stability of Broucke's isosceles orbit. Discrete & Continuous Dynamical Systems, 2021, 41 (8) : 3759-3779. doi: 10.3934/dcds.2021015

[9]

Seung-Yeal Ha, Shi Jin. Local sensitivity analysis for the Cucker-Smale model with random inputs. Kinetic & Related Models, 2018, 11 (4) : 859-889. doi: 10.3934/krm.2018034

[10]

Pablo D. Carrasco, Túlio Vales. A symmetric Random Walk defined by the time-one map of a geodesic flow. Discrete & Continuous Dynamical Systems, 2021, 41 (6) : 2891-2905. doi: 10.3934/dcds.2020390

[11]

Yuta Tanoue. Improved Hoeffding inequality for dependent bounded or sub-Gaussian random variables. Probability, Uncertainty and Quantitative Risk, 2021, 6 (1) : 53-60. doi: 10.3934/puqr.2021003

[12]

Florian Dorsch, Hermann Schulz-Baldes. Random Möbius dynamics on the unit disc and perturbation theory for Lyapunov exponents. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021076

[13]

Z. Reichstein and B. Youssin. Parusinski's "Key Lemma" via algebraic geometry. Electronic Research Announcements, 1999, 5: 136-145.

[14]

Ugo Bessi. Another point of view on Kusuoka's measure. Discrete & Continuous Dynamical Systems, 2021, 41 (7) : 3241-3271. doi: 10.3934/dcds.2020404

[15]

Mikhail Dokuchaev, Guanglu Zhou, Song Wang. A modification of Galerkin's method for option pricing. Journal of Industrial & Management Optimization, 2021  doi: 10.3934/jimo.2021077

[16]

Jun Tu, Zijiao Sun, Min Huang. Supply chain coordination considering e-tailer's promotion effort and logistics provider's service effort. Journal of Industrial & Management Optimization, 2021  doi: 10.3934/jimo.2021062

[17]

Ronald E. Mickens. Positivity preserving discrete model for the coupled ODE's modeling glycolysis. Conference Publications, 2003, 2003 (Special) : 623-629. doi: 10.3934/proc.2003.2003.623

[18]

Bernold Fiedler, Carlos Rocha, Matthias Wolfrum. Sturm global attractors for $S^1$-equivariant parabolic equations. Networks & Heterogeneous Media, 2012, 7 (4) : 617-659. doi: 10.3934/nhm.2012.7.617

[19]

Enkhbat Rentsen, Battur Gompil. Generalized Nash equilibrium problem based on malfatti's problem. Numerical Algebra, Control & Optimization, 2021, 11 (2) : 209-220. doi: 10.3934/naco.2020022

[20]

Jiangxing Wang. Convergence analysis of an accurate and efficient method for nonlinear Maxwell's equations. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2429-2440. doi: 10.3934/dcdsb.2020185

2019 Impact Factor: 0.465

Metrics

  • PDF downloads (193)
  • HTML views (1286)
  • Cited by (4)

Other articles
by authors

[Back to Top]